Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 96, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 26, 2025, 6:54 PM EDT for Chester County, Pennsylvania. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2025, 6:54 PM EDT (22:54 UTC)
- Expired
- Jun 26, 2025, 7:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Chester County, PA
The radar
The Dover AFB radar (KDOX), 118 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:06 PM EDT | TSTM WND DMG | 1 Wnw Oxford, PA | Power outages and wires down reported west of Oxford. Time estimated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 2:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007
WUUS51 KPHI 262254
SVRPHI
PAC029-262330-
/O.NEW.KPHI.SV.W.0096.250626T2254Z-250626T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
654 PM EDT Thu Jun 26 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Southwestern Chester County in southeastern Pennsylvania...
* Until 730 PM EDT.
* At 654 PM EDT, severe thunderstorms were located along a line
extending from Coatesville to Richardsmere, moving southeast at 25
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Kennett Square, Oxford, West Grove, Homeville, Glen Roy, Mount
Vernon, Cochranville, Kemblesville, Landenberg, and Toughkenamon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3973 7609 3981 7603 3983 7604 3983 7602
3987 7601 3987 7599 3992 7600 3994 7598
3981 7580 3988 7559 3984 7559 3981 7570
3977 7575 3972 7578 3972 7613
TIME...MOT...LOC 2254Z 304DEG 24KT 4000 7580 3969 7610
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DeSilva2 follow-up statements
663
WWUS51 KPHI 262317
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
717 PM EDT Thu Jun 26 2025
PAC029-262330-
/O.CON.KPHI.SV.W.0096.000000T0000Z-250626T2330Z/
Chester PA-
717 PM EDT Thu Jun 26 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN CHESTER COUNTY...
At 716 PM EDT, severe thunderstorms were located along a line
extending from near Marshallton to North East, moving southeast at 25
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Kennett Square, Oxford, West Grove, Glen Roy, Mount Vernon,
Kemblesville, Landenberg, and Toughkenamon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3981 7603 3988 7589 3981 7580 3988 7559
3984 7559 3981 7570 3977 7575 3972 7578
3972 7613 3973 7609
TIME...MOT...LOC 2316Z 327DEG 23KT 3993 7566 3962 7596
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DeSilva998
WWUS51 KPHI 262325
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
725 PM EDT Thu Jun 26 2025
PAC029-262334-
/O.EXP.KPHI.SV.W.0096.000000T0000Z-250626T2330Z/
Chester PA-
725 PM EDT Thu Jun 26 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHESTER COUNTY
WILL EXPIRE AT 730 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern Delaware...and southeastern Pennsylvania.
Remember, a Severe Thunderstorm Warning still remains in effect for
Chester County until 800 PM.
LAT...LON 3981 7603 3988 7589 3981 7580 3988 7559
3984 7559 3981 7570 3977 7575 3972 7578
3972 7613 3973 7609
TIME...MOT...LOC 2324Z 270DEG 24KT 3992 7564 3961 7594
$$
DeSilvaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:41 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 26, 3:41 PM EDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
341 PM EDT Thu Jun 26 2025
.SYNOPSIS...
A cold front will continue to settle southward across our area
through tonight and then remain just to our south through
Friday. The front gradually lifts northward as a warm front
Saturday, followed by a weak cold front stalling nearby on
Sunday. The front then shifts northward as a warm front Monday
followed by a cold front later Tuesday. High pressure builds
closer later Wednesday into Thursday.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of early this afternoon, the back door cold front stretches
from near Allentown south to near Philly and southeast towards
Atlantic City. Locations north and east have cooled and clouded
up considerably. Further south and west, warmth and humidity
remain, and in fact it turned out the need was present to expand
the heat advisories up into Philly metro once again as heat
indices are meeting the early-season criteria once again.
Where the front has yet to reach, heat and instability have
increased, and storms are starting to develop. As these storms
start to intersect the southwestward moving front, they may
stall on the boundary, which could result in a locally heavy
rain and flood threat. HREF was most bullish across areas just
northwest and southwest of our forecast area, but enough of a
signal is present to give us confidence in posting a flood watch
for our westernmost zones in PA thru this evening. Storms may
make their way further east, with a lesser but still present
heavy rain threat, but the highest risk definitely appears to
be in the far west. There is also an increasing severe risk as
the front backs slowly south and west, with greater than
expected CAPE available, SPC has coordinated a severe
thunderstorm watch mainly for locations west and south of Philly
thru 10 PM.
Later tonight as convection winds down, the front will sweep
southwest and blanket most of the region with low clouds and a
much cooler east to northeast wind. Lows will be in the 50s
Poconos, 60s most elsewhere, but near 70 southern Delmarva
zones.
A low cloud deck will dominate Friday on the easterly flow north
of the front, which will stall just to our south. Some showers
and spotty thunderstorms may develop via disturbances passing
aloft and elevated instability, but severe and flood risk look
lower. Temperatures will struggle to reach 70 across
north/central NJ, likely failing to do so in the Poconos, but
may touch 80 across the eastern shore of MD and far southern DE.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
The much cooler conditions will ease as the onshore flow
weakens and is replaced by a southerly return flow.
An easterly flow regime is forecast to remain in place Friday
night and to start Saturday. This will then ease as surface high
pressure shifts east toward the northern Atlantic. This along
with low pressure tracking north of the Great Lakes and toward
northern Maine Saturday will result in a more return flow
setting up across our area during Saturday. This will send a
warm front northward during Saturday, bringing a much warmer and
increasingly more humid air mass back into our region for
weekend. A weak cold front then looks to settle into our area
Saturday night before stalling on Sunday.
As this occurs, some showers and thunderstorms will be possible
given the initial warm air advection and moisture advection.
This will increase the instability each day, with the
probability of precipitation the greatest Saturday afternoon
across mainly our northern and western zones. As the main system
slides by well to our north later Saturday, any severe
thunderstorm risk looks rather low. The pattern may repeat on
Sunday where some showers and thunderstorms will again be
possible, especially during the peak heating hours of the
afternoon and early evening. Temperatures are forecast to top
out at 90 degrees for some places each afternoon, especially
across the southern half of the area away from the immediate
coast. The heat indices for the majority of the area should stay
below 100 degrees each afternoon (a bit lower Sunday given some
lowering of the surface dew points).
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Summary...Potentially unsettled at times with no extreme heat
forecast.
Synoptic Overview...An upper-level trough is forecast to move
into much of the East by later Tuesday, then remain in place
through Thursday with it potentially amplifying some. At the
surface, a boundary across our area will start to lift north as
a warm front Monday, then a cold front moves through later
Tuesday. High pressure then builds closer later Wednesday into
Thursday.
For Monday and Tuesday...An upper-level trough across the
Midwest and adjacent Canada Monday is forecast to shift eastward
and amplify some. This overspreads the Northeast with it
possibly amplifying a bit more as stronger shortwave energy
rounds the base of the trough. This will drive a cold front
toward our area later Monday, then cross our region by later
Tuesday. Increasing mid level flow will result in an uptick in
shear and instability should be sufficient enough for some
thunderstorm development. There could be some severe
thunderstorm risk Tuesday afternoon as the cold front arrives in
tandem with the incoming upper-level trough. Some showers or
thunderstorms cannot be ruled out on Monday especially in the
afternoon and evening, primarily tied to a surface trough.
Temperatures will make a run at 90 degrees for many areas with
Tuesday potentially the hotter day as dew points surge ahead of
the cold front. While it will be rather warm and humid, extreme
heat is currently not forecast.
For Wednesday and Thursday...The upper-level trough across the
Northeast and Mid-Atlantic may tend to sharpen again as
additional energy rounds its base. The cold front should be
south and east of our area to start Wednesday, and while
temperatures do not look to drop much, the dew points are
forecast to lower some in the wake of the cold front. Despite
the presence of the upper-level trough, less in the way of
deeper moisture should keep the instability lower as well. Given
surface high pressure building closer to our area later
Wednesday and especially Thursday, the chance for any showers
and thunderstorms at this time looks to be rather low.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Rest of today...Mainly VFR, but sub-VFR possible mainly from
PHL north and east as backdoor front brings stratus deck. Spotty
showers/t-storms possible during the afternoon especially
western terminals. Winds turning northeasterly 5-10 kts. Low
confidence.
Tonight...Sub-VFR conditions likely with IFR possible. Scattered
storms this evening give way to widespread low stratus later at
night. Winds northeast to east 5-10 kts. Low confidence.
Friday...Sub-VFR conditions likely with IFR possible. Scattered
showers possible, but main concern will be continued low stratus
deck which likely lingers most if not all day. Winds still east
to northeast 5-10 kts. Low confidence.
Outlook...
Friday night...MVFR/IFR ceilings due to low clouds. Some
showers are possible which could result in visibility
restrictions at times.
Saturday...IFR or MVFR ceilings improve to VFR. Some showers or
thunderstorms possible.
Sunday and Monday...A few showers and thunderstorms, resulting
in lower ceilings/visibilities at times, are possible.
Tuesday...Some showers and thunderstorms probable with local
restrictions.
&&
.MARINE...
Small Craft Advisory thru Friday afternoon for northern two NJ
marine zone given northeast flow gusting 25-30 kts which likely
continues into Friday, with seas building to 3-5 feet. Rest of
zones should see NE winds 10-15 kts with some gusts up to 20
kts thru Friday and seas of 2-4 feet. A spotty gusty
thunderstorm possible this afternoon/evening.
Outlook...
Friday night through Tuesday...The conditions are anticipated
to be below Small Craft Advisory criteria.
Rip Currents...
For Friday, onshore flow with east winds around 15 to 20 mph will
continue with seas off the coast building to around 3 to 4 feet. For
this reason, there is a MODERATE risk for the development of
dangerous rip currents for both the Jersey Shore and the Delaware
Beaches.
For Saturday, the flow turns southerly so there will be less of an
onshore component however the seas will continue to be around 3 to 4
feet. For this reason we'll continue with a MODERATE risk for the
development of dangerous rip currents for the NJ Shore with a LOW
risk for the Delaware Beaches.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.TIDES/COASTAL FLOODING...
The recent New Moon and increasing onshore flow will lead to higher
confidence in advisory level tidal flooding occurring this evening.
While we are getting away from the New Moon, onshore flow will
result in water piling up and more widespread minor tidal flooding
for the coastal and Delaware Bay communities. The Coastal Flood
Advisory was expanded this afternoon to include all counties along
the Delaware Bay. It appears that the higher water at advisory
levels will only be for one tide cycle, but we'll monitor later
today to assure that this trend continues.
No tidal flooding is expected within the tidal Delaware River or
Chesapeake Bay.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ070-071-102-
104.
Flood Watch until midnight EDT tonight for PAZ054-060-061-101-
102.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ017-018.
Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
Friday for NJZ016.
Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
Friday for NJZ012>014-020>027.
DE...Heat Advisory until 8 PM EDT this evening for DEZ001>003.
Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
Friday for DEZ001.
Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
Friday for DEZ002>004.
MD...Heat Advisory until 8 PM EDT this evening for MDZ012-015-019-
020.
MARINE...Small Craft Advisory until 6 PM EDT Friday for ANZ450-451.
&&
SYNOPSIS...Gorse/RCM
NEAR TERM...RCM
SHORT TERM...Gorse
LONG TERM...Gorse
AVIATION...Gorse/RCM
MARINE...Fitzsimmons/Gorse/RCM
TIDES/COASTAL FLOODING...In the hours before
Local storm report, Jun 26, 6:20 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
620 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Dmg 1 ENE Lyons 40.48N 75.74W
06/26/2025 Berks PA Public
Roofing material removed from a barn. Time
estimated from radar.
&&
NGLocal storm report, Jun 26, 6:21 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
621 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Dmg 1 ENE Lyons 40.48N 75.74W
06/26/2025 Berks PA Public
Power poles blown down. Time estimated from
radar.
&&
NGLocal storm report, Jun 26, 6:36 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
636 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Tstm Wnd Dmg 1 NE Fleetwood 40.46N 75.81W
06/26/2025 Berks PA Public
Multiple trees uprooted. Time estimated from
radar.
&&
NGLocal storm report, Jun 26, 6:40 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
640 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Tstm Wnd Dmg Mohnton 40.28N 75.99W
06/26/2025 Berks PA Public
Trees down on Zion Road. Time estimated from
radar.
&&
NGLocal storm report, Jun 26, 6:44 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
644 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Dmg Fleetwood 40.45N 75.82W
06/26/2025 Berks PA Public
Multiple trees snapped and uprooted. Time
estimated from radar.
&&
NGLocal storm report, Jun 26, 6:49 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
649 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Tstm Wnd Dmg Sinking Spring 40.33N 76.02W
06/26/2025 Berks PA Public
Trees and wires down on Chapel Hill Road.
Time estimated from radar.
&&
NGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:24 PM EDT | Flood Watch | PHI | Berks, Carbon, Chester, Lehigh | 11 hr |
| Jun 26, 3:48 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 42 min |
| Jun 26, 4:20 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Lehigh, Monroe, Northampton | 40 min |
| Jun 26, 4:31 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Lehigh, Montgomery | 44 min |
| Jun 26, 5:45 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Montgomery | 45 min |
| Jun 26, 6:21 PM EDT | Flash Flood Warning | PHI | Berks | 2 hr |
| Jun 26, 6:29 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Delaware, Montgomery | 46 min |
| Jun 26, 6:49 PM EDT | Flash Flood Warning | PHI | Chester, Delaware | 4 hr |
| Jun 26, 7:14 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 46 min |
| Jun 26, 7:27 PM EDT | Flash Flood Warning | PHI | Chester, Delaware | 4 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.